Alert archive / Iowa / Freeze Warnings in 2018

Freeze Warning 2, NWS Des Moines, IA

October 14, 201844 counties in Iowa

NWS Des Moines, IA issued this freeze warning at Oct 14, 2018, 3:45 AM CDT for 44 counties in Iowa. It took effect at Oct 15, 2018, 1:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2018, 3:45 AM CDT (08:45 UTC)
In effect from
Oct 15, 2018, 1:00 AM CDT
Expired
Oct 15, 2018, 10:00 AM CDT
In force
9 hr
Issued by
NWS Des Moines, IA
All 44 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 2 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2018-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2018-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

299 
WWUS73 KDMX 140845
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
345 AM CDT Sun Oct 14 2018

...Growing Season Ending Monday Morning...

.Much of Iowa will see low temperatures drop to below freezing
for several hours Sunday night through Monday morning. Therefore,
the growing season is expected to end for much of central Iowa.

IAZ033>037-044>048-057>060-070>073-081>083-092>094-141645-
/O.UPG.KDMX.FZ.A.0001.181015T0600Z-181015T1500Z/
/O.NEW.KDMX.FZ.W.0002.181015T0600Z-181015T1500Z/
Sac-Calhoun-Webster-Hamilton-Hardin-Crawford-Carroll-Greene-Boone-
Story-Audubon-Guthrie-Dallas-Polk-Cass-Adair-Madison-Warren-Adams-
Union-Clarke-Taylor-Ringgold-Decatur-
Including the cities of Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Denison, 
Carroll, Jefferson, Boone, Ames, Audubon, Exira, Guthrie Center, 
Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Atlantic,
Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, 
Indianola, Norwalk, Carlisle, Corning, Creston, Osceola, Bedford,
Lenox, New Market, Mount Ayr, Lamoni, and Leon
345 AM CDT Sun Oct 14 2018

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY...

The National Weather Service in Des Moines has issued a Freeze
Warning, which is in effect from 1 AM to 10 AM CDT Monday. The
Freeze Watch is no longer in effect. 

* TEMPERATURE...Mid 20s to around 30.

* IMPACTS...The below freezing temperatures will result in a 
  killing freeze and end the growing season for central Iowa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

IAZ023>026-141645-
/O.NEW.KDMX.FZ.W.0002.181015T0600Z-181015T1500Z/
Pocahontas-Humboldt-Wright-Franklin-
Including the cities of Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, 
and Hampton
345 AM CDT Sun Oct 14 2018

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY...

The National Weather Service in Des Moines has issued a Freeze
Warning, which is in effect from 1 AM to 10 AM CDT Monday. 

* TEMPERATURE...Middle and upper 20s.

* IMPACTS...The below freezing temperatures will result in a 
  killing freeze and end the growing season for central Iowa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

IAZ027-028-038-039-050-062-141645-
/O.EXA.KDMX.FZ.A.0001.181015T0600Z-181015T1500Z/
Butler-Bremer-Grundy-Black Hawk-Tama-Poweshiek-
Including the cities of Parkersburg, Clarksville, Shell Rock, 
Greene, Aplington, Allison, Dumont, Waverly, Grundy Center, 
Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Tama, 
Toledo, Traer, Dysart, Gladbrook, and Grinnell
345 AM CDT Sun Oct 14 2018

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...

The National Weather Service in Des Moines has issued a Freeze
Watch, which is in effect from late tonight through Monday
morning. 

* TEMPERATURE...Upper 20s to around 30.

* IMPACTS...The below freezing temperatures will result in a 
  killing freeze and end the growing season for central Iowa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

IAZ049-061-074-084-095-141645-
/O.CON.KDMX.FZ.A.0001.181015T0600Z-181015T1500Z/
Marshall-Jasper-Marion-Lucas-Wayne-
Including the cities of Marshalltown, Newton, Pella, Knoxville, 
Chariton, Corydon, Seymour, Allerton, and Humeston
345 AM CDT Sun Oct 14 2018

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

* TEMPERATURE...Middle 20s to around 30.

* IMPACTS...The below freezing temperatures will result in a 
  killing freeze and end the growing season for central Iowa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

Ansorge
4 follow-up statements
985 
WWUS73 KDMX 141505
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1005 AM CDT Sun Oct 14 2018

...Growing Season Ending Monday Morning...

.Much of Iowa will see low temperatures drop to below freezing
for several hours tonight through Monday morning. Therefore, the 
growing season is expected to end for much of central Iowa.

IAZ023>026-033>037-044>048-057>060-070>073-081>083-092>094-142315-
/O.CON.KDMX.FZ.W.0002.181015T0600Z-181015T1500Z/
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton-
Hardin-Crawford-Carroll-Greene-Boone-Story-Audubon-Guthrie-Dallas-
Polk-Cass-Adair-Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-
Decatur-
Including the cities of Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, 
Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, 
Webster City, Iowa Falls, Eldora, Ackley, Denison, Carroll, 
Jefferson, Boone, Ames, Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, Perry, Waukee, Adel, Des Moines, Atlantic, 
Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, 
Indianola, Norwalk, Carlisle, Corning, Creston, Osceola, Bedford,
Lenox, New Market, Mount Ayr, Lamoni, and Leon
1005 AM CDT Sun Oct 14 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
MONDAY...

* TEMPERATURE...Mid 20s to around 30.

* IMPACTS...The below freezing temperatures will result in a 
  killing freeze and end the growing season for central Iowa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

IAZ027-028-038-039-049-050-061-062-074-084-095-142315-
/O.CON.KDMX.FZ.A.0001.181015T0600Z-181015T1500Z/
Butler-Bremer-Grundy-Black Hawk-Marshall-Tama-Jasper-Poweshiek-
Marion-Lucas-Wayne-
Including the cities of Parkersburg, Clarksville, Shell Rock, 
Greene, Aplington, Allison, Dumont, Waverly, Grundy Center, 
Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, 
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Newton, 
Grinnell, Pella, Knoxville, Chariton, Corydon, Seymour, Allerton,
and Humeston
1005 AM CDT Sun Oct 14 2018

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

* TEMPERATURE...Upper 20s to around 30.

* IMPACTS...The below freezing temperatures will result in a 
  killing freeze and end the growing season for central Iowa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

REV
319 
WWUS73 KDMX 141919
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
219 PM CDT Sun Oct 14 2018

...Growing Season Ending Monday Morning...

.Much of Iowa will see low temperatures drop to below freezing
for several hours tonight through Monday morning. Therefore, the
growing season is expected to end for much of central and southern 
Iowa.

IAZ027-028-038-039-049-050-061-062-074-084-095-150330-
/O.UPG.KDMX.FZ.A.0001.181015T0600Z-181015T1500Z/
/O.EXA.KDMX.FZ.W.0002.181015T0600Z-181015T1500Z/
Butler-Bremer-Grundy-Black Hawk-Marshall-Tama-Jasper-Poweshiek-
Marion-Lucas-Wayne-
Including the cities of Parkersburg, Clarksville, Shell Rock, 
Greene, Aplington, Allison, Dumont, Waverly, Grundy Center, 
Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, 
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Newton, 
Grinnell, Pella, Knoxville, Chariton, Corydon, Seymour, Allerton,
and Humeston
219 PM CDT Sun Oct 14 2018

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY...

The National Weather Service in Des Moines has issued a Freeze
Warning, which is in effect from 1 AM to 10 AM CDT Monday. The
Freeze Watch is no longer in effect. 

* TEMPERATURE...Upper 20s to around 30.

* IMPACTS...The below freezing temperatures will result in a 
  killing freeze and end the growing season for central Iowa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

IAZ075-085-086-096-097-150330-
/O.EXA.KDMX.FZ.W.0002.181015T0600Z-181015T1500Z/
Mahaska-Monroe-Wapello-Appanoose-Davis-
Including the cities of Oskaloosa, Albia, Ottumwa, Centerville, 
and Bloomfield
219 PM CDT Sun Oct 14 2018

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY...

The National Weather Service in Des Moines has issued a Freeze
Warning, which is in effect from 1 AM to 10 AM CDT Monday. 

* TEMPERATURE...Mid 20s to around 30.

* IMPACTS...The below freezing temperatures will result in a 
  killing freeze and end the growing season for central Iowa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

IAZ023>026-033>037-044>048-057>060-070>073-081>083-092>094-150330-
/O.CON.KDMX.FZ.W.0002.181015T0600Z-181015T1500Z/
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton-
Hardin-Crawford-Carroll-Greene-Boone-Story-Audubon-Guthrie-Dallas-
Polk-Cass-Adair-Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-
Decatur-
Including the cities of Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, 
Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, 
Webster City, Iowa Falls, Eldora, Ackley, Denison, Carroll, 
Jefferson, Boone, Ames, Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, Perry, Waukee, Adel, Des Moines, Atlantic, 
Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, 
Indianola, Norwalk, Carlisle, Corning, Creston, Osceola, Bedford,
Lenox, New Market, Mount Ayr, Lamoni, and Leon
219 PM CDT Sun Oct 14 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
MONDAY...

* TEMPERATURE...Mid 20s to around 30.

* IMPACTS...The below freezing temperatures will result in a 
  killing freeze and end the growing season for central Iowa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
062 
WWUS73 KDMX 150347
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1047 PM CDT Sun Oct 14 2018

...Growing Season Ending Monday Morning...

.Much of Iowa will see low temperatures drop below freezing for 
several hours overnight into Monday morning. Therefore, the 
growing season is expected to end for much of central and southern
Iowa.

IAZ023>028-033>039-044>050-057>062-070>075-081>086-092>097-151200-
/O.CON.KDMX.FZ.W.0002.181015T0600Z-181015T1500Z/
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart,
Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, 
Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola,
Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, 
Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, 
and Bloomfield
1047 PM CDT Sun Oct 14 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY...

* TEMPERATURE...Mid 20s to around 30.

* IMPACTS...The below freezing temperatures will result in a 
  killing freeze and end the growing season for central Iowa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
657 
WWUS73 KDMX 150846
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
346 AM CDT Mon Oct 15 2018

...Growing Season Coming to an End in Parts of Iowa This
Morning...

.Many parts of western Iowa will have low temperatures reach or
drop below freezing for several hours this morning. However, 
lingering cloud cover may keep some places in central Iowa and 
more so in eastern Iowa above freezing. Another Freeze Warning
Monday night into Tuesday morning may be needed in areas that 
have not seen a freeze yet this fall.

IAZ023>028-033>039-044>050-057>062-070>075-081>086-092>097-151500-
/O.CON.KDMX.FZ.W.0002.000000T0000Z-181015T1500Z/
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart,
Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, 
Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola,
Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, 
Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, 
and Bloomfield
346 AM CDT Mon Oct 15 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* TEMPERATURE...Upper 20s to around 30 degrees.

* IMPACTS...The freezing temperatures will result in a killing 
  freeze and end the growing season, especially over western and 
  parts of central Iowa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

Ansorge

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this freeze warning went out at Oct 14, 3:42 AM CDT, 3 minutes earlier.

Area forecast discussion, Oct 14, 3:42 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
342 AM CDT Sun Oct 14 2018

.DISCUSSION.../Today through Saturday/
Issued at 342 AM CDT Sun Oct 14 2018

Little has changed in the overall scenario with the cold front still
dropping through the state today into tonight with a strong push of
cold Canadian air into the state. Biggest change has been the slower
progression of the front toward Iowa currently, with the front
making its way into far NW IA and the sfc trough axis in place from
southwest to northeast across the state. Area of light rain and snow
showers in vicinity of the front, with some light rain
showers/drizzle out ahead across western and north central Iowa.
Mainly clear skies to the south of the sfc trough axis, with the low
clouds moving in behind. Cloud deck to lower as the front progresses
through the state and the atmosphere saturates. Have lowered highs a
bit further in the west/north where cloud cover, precipitation
chances and strong CAA should limit any warming. Currently have the
upper low centered over southern Manitoba with it slated to drop
into northern MN then southern Ontario/UP of Michigan by Monday
morning. One of the main shortwaves rotating through the base of the
trough will push ENE from CO/SE WY currently through SD/NE into MN
later today, while a secondary wave will drop into WY/SD this
afternoon and move through NE/IA late this evening into tonight.
Expect precipitation to become more widespread across
northern/western Iowa near the front this morning into the early
afternoon hours with the first impulse, then as the secondary one
approaches the state some intensification in precipitation rates
into this afternoon/evening across the west/central/south. Current
thermal profiles suggesting decent potential for some light snow in
the north/west/southwest with more of a rain/snow mix for
central/southeast through the day into tonight. As mentioned in
previous discussions though, impacts should be fairly insignificant
given the warm road/ground temperatures with any accumulations
likely on elevated surfaces. Greatest chance for any light
accumulations will be in the far northwest where around an inch or
two will be possible.

Much drier/colder air to move in to the area tonight/Monday with
precipitation ending and clouds clearing out across much of the
state by late tonight. Some uncertainty in clearing in the far
southeast, but overall with H85 temps dropping to around -5C and
skies clearing still expect temps to into the mid/upper 20s across
the west/north, with around low 30s in the far southeast. Have
expanded the watch to the east a bit given latest min temp forecast
to include the Waterloo area. Also upgraded the area of the watch
with most certainty to see a freeze tonight across the west/central.
kept a portion still a watch where more uncertainty in the temps due
to possible lingering cloud cover. Adjustments may be needed to that
the far southeast that does not have a headline right now based on
better idea of frontal timing later today.

Remainder of the forecast to be dry through the week into next
weekend, with gradually warming temperatures through the week.
However temperatures are expected to remain below the seasonal
averages through the forecast period.

&&

.AVIATION.../For the 06Z TAFS through 06Z Sunday night/
Issued at 1228 AM CDT Sun Oct 14 2018

Frontal boundary taking a bit more time moving into IA tonight,
with some precipitation and lower clouds to impact the
northwestern sited through the overnight hours. Otherwise some
lower clouds to move into ALO and DSM through the day Sunday with
precip chances by Sunday afternoon and winds shifting around to
the north to northwest.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 1 AM to 10 AM CDT Monday for IAZ023>026-
033>037-044>048-057>060-070>073-081>083-092>094.

Freeze Watch from late tonight through Monday morning for IAZ027-
028-038-039-049-050-061-062-074-084-095.

&&

DISCUSSION...Beerends
AVIATION...Beerends
Hazardous weather outlook, Oct 13, 3:31 PM CDT, 12 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
331 PM CDT Sat Oct 13 2018

IAZ033>037-044>049-057>061-070>074-081>084-092>095-142045-
Sac-Calhoun-Webster-Hamilton-Hardin-Crawford-Carroll-Greene-Boone-
Story-Marshall-Audubon-Guthrie-Dallas-Polk-Jasper-Cass-Adair-
Madison-Warren-Marion-Adams-Union-Clarke-Lucas-Taylor-Ringgold-
Decatur-Wayne-
331 PM CDT Sat Oct 13 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Freeze Watch is in effect for the area Monday morning. Please
refer to the National Weather Service website at
weather.gov/desmoines for further details.

River flooding looks to continue into early next week on portions
of the Raccoon, Des Moines, Iowa, and Cedar Rivers. Please refer
to the National Weather Service website at weather.gov/desmoines
for further details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

IAZ004>007-015>017-023>028-038-039-050-062-075-085-086-096-097-
142045-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Grundy-
Black Hawk-Tama-Poweshiek-Mahaska-Monroe-Wapello-Appanoose-Davis-
331 PM CDT Sat Oct 13 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

River flooding looks to continue into early next week on portions
of the Raccoon, Des Moines, Iowa, and Cedar Rivers. Please refer
to the National Weather Service website at weather.gov/desmoines
for further details.

East central Iowa may see its growing season come to an end by
Monday morning with temperatures potentially dropping below
freezing.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Podrazik

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 12:45 PM CDTWinter Weather AdvisoryDMXAudubon, Carroll, Cass, Crawford6 hr

Nearby

Freeze Warnings in Iowa, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.